Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS Shreveport, LA

April 3, 2008Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Apr 3, 2008, 11:51 PM CDT for Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2008, 11:51 PM CDT (04:51 UTC)
Expired
Apr 4, 2008, 12:15 AM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Howard County, AR, Sevier County, AR, McCurtain County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 040452
FFWSHV
ARC061-133-OKC089-040515-
/O.NEW.KSHV.FF.W.0016.080404T0451Z-080404T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT THU APR 3 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...DIERKS...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...

* UNTIL 1215 AM CDT

* AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING THUNDERSTORM ACTIVITY OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLHAM AND
  ATHENS

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3422 9444 3423 9426 3437 9425 3437 9393
      3421 9390 3418 9379 3392 9381 3386 9433
      3395 9442 3385 9449 3381 9495 3395 9518
      3416 9518 3423 9516 3427 9507 3450 9505
      3453 9448
TIME...MOT...LOC 0451Z 180DEG 0KT 3409 9453

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 8:37 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 3, 8:37 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008

.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  68  48  73 /  60 100  20   0
MLU  63  72  51  70 /  40 100  30   0
DEQ  56  63  40  71 /  80  70  10   0
TXK  58  63  45  71 /  80  70  10   0
ELD  62  65  45  71 /  70 100  20   0
TYR  62  67  45  72 /  80  70  10   0
GGG  63  66  46  71 /  80  70  10   0
LFK  65  71  51  76 /  40  70  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.

LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
     TITUS.

&&

13
Hazardous weather outlook, Apr 3, 12:11 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU APR 3 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1211 PM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...NORTH OF
A MINEOLA TEXAS TO MAGNOLIA ARKANSAS LINE. SOUTH OF THIS AREA...
BUT NORTH OF A LINE FROM LUFKIN TEXAS...TO MONROE LOUISIANA...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN AN INCH IN
DIAMETER. ISOLATED TORNADOES...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR ARE ALSO POSSIBLE TONIGHT. HEAVY RAINFALL PRODUCING
THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY
ACROSS THE NORTH HALF OF THE FOUR STATE AREA.

A LAYER OF WARM AIR...A FEW THOUSAND FEET ABOVE THE SURFACE...SHOULD
PROHIBIT THUNDERSTORMS FROM DEVELOPING DURING THE AFTERNOON.
HOWEVER...AS A STRONG UPPER LEVEL IMPULSE APPROACHES THE AREA
TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT.
THE THUNDERSTORMS WILL BEGIN OVER NORTHEAST TEXAS...AND SOUTHEAST
OKLAHOMA TONIGHT...AND MOVE SOUTHEAST...INTO SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA...LATE TONIGHT AND FRIDAY MORNING. SOME OF THESE
STORMS MAY QUICKLY BECOME SEVERE.

THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE LATE
TONIGHT AND FRIDAY MORNING...WHICH WILL MOVE ACROSS THE FOUR STATE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SEVERE WEATHER MAY BE ONGOING FRIDAY AS THE SQUALL LINE CONTINUES
TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY END FROM THE WEST FRIDAY AFTERNOON...AS A COLD FRONT MOVES
EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT...AND FRIDAY MORNING.

03

In the hours before

Local storm report, Apr 3, 8:42 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             7 W DE QUEEN            34.04N 94.46W
04/03/2008  M0.75 INCH       SEVIER             AR   LAW ENFORCEMENT

            HAIL REPORTED JUST WEST OF THE MCCURTAIN COUNTY LINE.

&&

MBERRY
Local storm report, Apr 3, 9:04 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             VALLIANT                34.00N 95.09W
04/03/2008  M0.75 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

MBERRY
Local storm report, Apr 3, 9:21 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             IDABEL                  33.90N 94.82W
04/03/2008  M0.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

MBERRY
Local storm report, Apr 3, 9:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             10 NNW DIERKS           34.25N 94.09W
04/03/2008  E0.88 INCH       HOWARD             AR   EMERGENCY MNGR

&&

PARKER
Local storm report, Apr 3, 10:36 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND DMG     DETROIT                 33.66N 95.27W
04/03/2008                   RED RIVER          TX   LAW ENFORCEMENT

            POWERLINES DOWN ALONG HWY 82

&&

PARKER
Local storm report, Apr 3, 11:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
04/03/2008                   SEVIER             AR   LAW ENFORCEMENT

            TREES DOWN AROUND DE QUEEN

&&

PARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier46 min
Apr 3, 8:36 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier54 min
Apr 3, 9:33 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier57 min
Apr 3, 9:56 PM CDTTornado WarningSHVHoward, Little River, Sevier34 min
Apr 3, 11:23 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier52 min
Apr 3, 11:53 PM CDTFlash Flood WarningSHVHoward, Sevier4 hr
Apr 4, 2:16 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier59 min
Apr 4, 4:16 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Miller44 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more16 hr
Apr 4, 5:00 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada60 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVHoward, Little River, Sevier6 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVLittle River22 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVColumbia16 days
Apr 4, 10:17 AM CDTRiver Flood WarningSHVLittle River, Sevier47 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier62 hr
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVMcCurtain64 min
Apr 3, 8:53 PM CDTTornado WarningSHVMcCurtain29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVMcCurtain63 min
Apr 3, 9:55 PM CDTTornado WarningSHVMcCurtain35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVMcCurtain66 min

Nearby

Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.